MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M002020952080
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(4117) the device is not accessible for testing as it remained implanted in the patient.(4109/213) the review of historical data indicated that no other complaint was reported for the same sterilization lot number 23m13.(3331/213) the device history records review concluded that no deviation was identified in relation with the reported event.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported to intervascular that when a patient was placed on cardiopulmonary support with an axillary graft, the graft was leaking throughout the whole graft surface and also at the anastomosis site.It was necessary to use 10ml of floseal and also surgicel to help with the bleeding.The patient went to the intensive care unit (icu); however, the patient had to come back to the operating room (or) for bleeding.
 
Additional Manufacturer Narrative
Corrected data: on block h1, the reportable event type "serious injury" was updated to "death".Additional manufacturer narrative: (4111) the surgeon was contacted for further information.During a phone call between getinge medical affairs manager and dr (b)(6), it was indicated that the patient had died.Below is the summary of the information provided on surgical intervention and patient condition.The patient suffered of a delayed stemi (segment elevation myocardial infarction), and a cardiogenic shock.An ecmo (extra corporeal membrane oxygenation) was performed, however, the femoral vessels were too small.Elected to use axillary artery to gain access.The patient was anticoagulated with kengreal (cangrelor), an ii b ¿ iii a inhibitor.The patient was a very small female patient (4¿10¿) with a history of pad (peripheral artery disease).Bleeding was diffuse throughout the graft, loosing approximately 500 ccs/hour.The patient was taken to the icu.The graft continued to bleed and she was taken back to the or.Topical hemostats were used in an attempt obtain hemostasis unsuccessfully.Multiple unit transfusion was administrated the anticoagulation was reversed.Then, additional topical hemostats were applied.Patient was taken off of ecmo in an attempt to obtain hemostasis.Medical resuscitation measures were discontinued.Patient was pronounced dead.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Complaint #(b)(4).
 
Event or Problem Description
Complaint # (b)(4).
 
Additional Manufacturer Narrative
(4112/4248) the case and its investigation have been reviewed by the medical affairs department who concluded that: "this complaint is regarding a hemashield gold knitted straight graft used to cannulate the axillary artery for extracorporeal support.The procedure took place at (b)(6) hospital, in cleveland, oh on (b)(6) 2024.Dr.(b)(6) performed surgery to place his patient, a small 4¿10¿ woman with a history of pad, anticoagulated (antiplatelet cangrelor i.V.), in cardiogenic shock post myocardial infarction on ecmo.The surgeon anastomosed a hemashield gold knitted straight graft to the axillary artery to administer cardiopulmonary support.The axillary artery access was selected instead of the femoral arteries because these were too small.Diffuse bleeding was observed throughout the graft estimated to be approximately 500 cc/hr.Topical hemostats were applied.The patient was taken to the icu, but continued to bleed and was taken back to the or.Multiple units of blood were transfused, anticoagulation was reversed, and additional topical hemostatic agents applied (floseal and surgicel).The patient was taken off ecmo to reestablish hemostasis.Resuscitation measures were eventually discontinued, the patient expired 8 june 2024.An internal investigation did not find any historical data indicating a deviation.The device was not returned for analysis.There wasn¿t a retention sample available to examine or test.The use of hemashield gold knitted straight grafts is contraindicated as is may cause bleeding.Bleeding is a common side effect of cangrelor.This may have contributed to the bleeding observed throughout the graft.A definitive cause of bleeding cannot be identified due to the limited information available." (4110/213) occurrence of bleeding events are reviewed monthly during quality meeting, as per internal procedure.During last meeting ((b)(6) 2024), the bleeding events rate on hemashield products was within the maximum anticipated by the product risk assessment.(24) the investigation concluded that it was not possible to identify the exact origin of the adverse event.However, the conducted investigation suggests that the product was not defective at the time of manufacturing.To be noted that as per the product instructions for use, hemashield gold knitted vascular grafts are not intended for use as perfusion branch during extracorporeal circulation, as this may lead to excessive bleeding.Indeed,hemashield gold knitted vascular grafts are intended for use in the replacement or repair of the abdominal aorta and peripheral arteries, when open surgical operation is required.

Brand Name
HEMASHIELD GOLD KNITTED STRAIGHT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key19745391
Report Number2242352-2024-00805
Device Sequence Number6513350
Product Code MAL
UDI-Device Identifier00384401017615
UDI-Public(01)00384401017615
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
Report Date (Section F) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM002020952080
Device Catalogue NumberM002020952080
Device Lot Number23M13
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/11/2024
Event Location Hospital
Date Report to Manufacturer10/04/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/29/2024
09/11/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/21/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOSEAL AND SURGICEL.; KENGREAL.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age63 YR
Patient SexFemale
Patient Weight68 KG
Date Report Sent to FDA10/04/2024